Alert archive / Pennsylvania / Winter Storm Watches in 2014
Winter Storm Watch 4, NWS State College, PA
NWS State College, PA issued this winter storm watch at Feb 11, 2014, 2:30 PM EST for 23 counties in Pennsylvania. It took effect at Feb 13, 2014, 1:00 AM EST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 11, 2014, 2:30 PM EST (19:30 UTC)
- In effect from
- Feb 13, 2014, 1:00 AM EST
- Expired
- Feb 12, 2014, 4:43 PM EST
- In force
- Issued by
- NWS State College, PA
All 23 counties
Bedford County, PA, Blair County, PA, Cambria County, PA, Centre County, PA, Clinton County, PA, Columbia County, PA, Cumberland County, PA, Dauphin County, PA, Franklin County, PA, Fulton County, PA, Huntingdon County, PA, Juniata County, PA, Lebanon County, PA, Lycoming County, PA, Mifflin County, PA, Montour County, PA, Northumberland County, PA, Perry County, PA, Schuylkill County, PA, Snyder County, PA, Somerset County, PA, Sullivan County, PA, Union County, PA
The radar
The State College radar (KCCX), 61 km from the middle of the area, began a volume at 19:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 7.5 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1200 m above ground
- 0-6 km bulk shear
- 88 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 192 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this winter storm watch went out at Feb 11, 11:09 AM EST, 3 hours 21 minutes earlier.
Area forecast discussion, Feb 11, 11:09 AM EST, 3 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 1109 AM EST TUE FEB 11 2014 .SYNOPSIS... ARCTIC HIGH PRESSURE WILL KEEP FAIR AND UNSEASONABLY COLD CONDITIONS OVER THE COMMONWEALTH TODAY AND WEDNESDAY. AN EAST COAST STORM IS LIKELY TO BRING HEAVY SNOW TO SOUTHEASTERN PENNSYLVANIA WEDNESDAY NIGHT AND THURSDAY. A COLD FRONT WILL THEN LIKELY SWEEP THROUGH THE REGION ON FRIDAY. && .NEAR TERM /THROUGH TONIGHT/... STUBBORN STRATUS DECK REFORMED ACROSS THE NORTHWEST MOUNTAINS THIS MORNING AND WILL REMAIN TOUGH TO MIX OUT THIS AFTERNOON. THERE MAY STILL BE A FLURRY IN THE HIGHER ELEVS OF MY NORTHWEST COUNTIES. SKIES PARTLY TO MOSTLY SUNNY ELSEWHERE WITH MUCH BELOW NORMAL TEMPERATURES. MAXES WILL RANGE FROM 10 TO 15 NORTH TO THE LOWER 20S SOUTHEAST. && .SHORT TERM /WEDNESDAY THROUGH THURSDAY/... IDEAL RADIATIONAL COOLING EXPECTED TUE NIGHT WITH SFC HIGH PARKED DIRECTLY OVER CENTRAL PA. UNDER THIS SCENARIO...MIN TEMPS WILL LIKELY FALL TO NEAR OR BELOW ZERO ACROSS MUCH OF THE REGION. ANOTHER COLD DAY BUT MAINLY SUNNY ON WEDNESDAY WITH HIGH CLOUDS NOT REALLY THICKENING UP UNTIL LATER IN THE DAY IN THE SOUTH. THE ELEPHANT IN THE ROOM IS THE BIG EAST COAST SNOW STORM WHICH IS NOW MORE IN FOCUS...AND SOLUTIONS FROM GFS AND NAM AT 00Z IN LOCK- STEP. STORM TRACK IS VERY FAVORABLE FOR HEAVY SNOW OVER SERN PA...WITH LOW MOVING FROM JUST OFF HATTERAS TO CAPE COD. PRECIP NOW APPEARS TO HOLD OFF UNTIL AROUND OR JUST AFTER MIDNIGHT WED NIGHT. SOLUTIONS FROM ALL THE SREF MEMBERS ARE STILL RATHER DISPARATE AT 21Z...AND PEEK AT NEW 03Z SEEMS SOLID ON THE CONTINUITY OF CONFUSION. NAM AND GFS AVERAGE BLEND WILL YIELD QPF IN THE 0.5 TO 0.6 INCH SE OF MDT. A SHARP CUT OFF APPEARS IN BOTH MDL QPF SOLUTIONS WITH NARY A FLAKE REACHING PHILIPSBURG. WILL CONTINUE TO ALLOW FOR THE MORE-WESTERN SOLUTIONS AND KEEP CHCS IN THE WEST FOR NOW. BUT THE FAR NW WILL ALMOST CERTAINLY BE DRY THRU THE SHORT TERM PERIOD. HAVE WATCH-ED THE FAR LOWER SUSQ...WITH AN VERY HIGH CONFIDENCE IN SNOWFALL OF MODERATE AMOUNTS IN THE SE...BUT ONLY MEDIUM CONFIDENCE IN WARNING-LEVEL ACCUMS. IT IS STILL 48 HOURS BEFORE THE FIRST FLAKES FALL ALONG THE M-D LINE. SO...THERE IS PLENTY OF TIME TO REFINE THE FORECAST. HAVE TAKEN THE PRUDENT STEPS...AND EXPECT FUTURE SHIFTS WILL DO THE SAME AS THE CLOUDS CLEAR FROM THE CRYSTAL BALL. && .LONG TERM /THURSDAY NIGHT THROUGH MONDAY/... BULK OF GUIDANCE SHOWS A CLIPPER SYSTEM DIVING SE INTO DEEPENING TROF ACROSS THE NORTHEAST CONUS FRI-SAT. PLENTY OF SPREAD WITH REGARDS TO TIMING OF TRACK OF THIS FEATURE...SO HAVE MAINTAINED CHC OF SHSN FRI/SAT...WITH HIGHEST POPS ACROSS THE W MTNS. LOOKS LIKE ANOTHER CHILLY WEEKEND...AS GEFS AND EC ENSEMBLE 8H TEMPS DIP BELOW SEASONAL NORMS BY NEXT SATURDAY BEHIND CLIPPER. && .AVIATION /16Z TUESDAY THROUGH SATURDAY/... WEAKENING UPSLOPE FLOW WILL KEEP LINGERING MVFR/IFR STRATOCU DECK AND LOWER CIGS REMAINING OVER THE NORTHWEST MOUNTAINS THIS AFTERNOON. ELSEWHERE...SFC HIGH AND DOWNSLOPE COMPONENT TO FLOW WILL KEEP CONDITIONS PRIMARILY VFR. VFR CONDITIONS WILL EMCOMPASS ALL OF CENTRAL PA TONIGHT AS HIGH PRESSURE SLIDES ACROSS THE STATE. AN EAST COAST STORM WILL AFFECT AT LEAST THE SOUTHEAST PART OF PENNSYLVANIA WEDNESDAY NIGHT INTO THURSDAY...WITH REDUCTIONS LIKELY. OUTLOOK... WED...NO SIG WX EXPECTED. WED NGT-THU...MVFR TO IFR DEVELOPING IN SN...ESP SE HALF. FRI-SAT...MVFR TO IFR WITH CHC SHSN. && .CTP WATCHES/WARNINGS/ADVISORIES... WINTER STORM WATCH FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY EVENING FOR PAZ064>066. && SYNOPSIS...DEVOIR NEAR TERM...ROSS/DEVOIR SHORT TERM...DANGELO LONG TERM...FITZGERALD/TYBURSKI AVIATION...DEVOIR/RXR
Hazardous weather outlook, Feb 11, 1:19 PM EST, 1 hour 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 119 PM EST TUE FEB 11 2014 PAZ012-018-019-024>028-033>037-041-042-045-046-049>053-056>059-063- 121830- NORTHERN CLINTON-NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR- HUNTINGDON-MIFFLIN-JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA- NORTHERN LYCOMING-SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION- SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL- LEBANON-CUMBERLAND- 119 PM EST TUE FEB 11 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. A NOREASTER WILL TRACK OFF OF THE MID ATLANTIC COAST WEDNESDAY NIGHT INTO THURSDAY...BRINGING ACCUMULATING SNOWFALL TO PORTIONS OF SOUTH CENTRAL AND EAST CENTRAL PENNSYLVANIA. PRESENTLY...THE GREATEST THREAT OF HEAVY SNOW REMAINS CONFINED TO SOUTHEAST PENNSYLVANIA...BUT A SLIGHT WESTWARD JOG IN THE THE EXPECTED SURFACE LOW TRACK MAY SPREAD HEAVIER SNOW FARTHER NORTH AND WEST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ064>066-121830- ADAMS-YORK-LANCASTER- 119 PM EST TUE FEB 11 2014 ...WINTER STORM WATCH IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ004>006-010-011-017-121830- WARREN-MCKEAN-POTTER-ELK-CAMERON-CLEARFIELD- 119 PM EST TUE FEB 11 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 11, 2:32 AM EST | Winter Storm Watch | CTP | Adams, Lancaster, York | 12 hr |
| Feb 11, 2:30 PM EST | Winter Storm Warning | CTP | Adams, Bedford, Blair, Cambria, Centre, Columbia and 17 more | 58 hr |
Nearby
Winter Storm Watches in Pennsylvania, 2014Every winter storm watch in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.